| Model Number |
N/A |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A united states customer contacted siemens and reported observation of elevated dimension hemoglobin a1c (hba1c) results which were discordant related to repeat testing.Siemens reviewed the instrument data and the information provided by the customer.The customer stated that the previous a1c calibration performed prior to testing patient samples was unacceptable, as the slope and correlation coefficient results were out of specification limits; however, the failed calibration was manually accepted by the customer.Siemens reviewed the quality control (qc) data and observed that the qc results were within acceptable ranges.The customer subsequently recalibrated the a1c assay and the calibration was successful.Based on the available information, the cause of the event was consistent with user error, as the customer did not perform the a1c calibration in accordance with the operator¿s guide/ifu instructions and manually accepted a failed calibration.The issue was resolved after performing recalibration of the a1c assay.The issue was resolved by routine troubleshooting; a product problem was not identified.Customer is operational and no further actions are required.
Event or Problem Description
The customer reported observation of elevated dimension hemoglobin a1c (hba1c) results which were discordant related to repeat testing when using lot: ga6344.The customer used an invalid calibration which resulted in above assay range results accompanied by an instrument error.The operator¿s guide/instructions for use (ifu) instructions were not followed, as the customer disregarded the error messages and did not perform the required manual dilution procedure per the ifu.Discordant hba1c patient sample results were reported for two (2) patient samples.For one (1) patient sample with sid: (b)(6), the discordant result was questioned by the physician which contributed to the cancellation of a scheduled surgery.The patient was retested at an alternate laboratory which yielded a lower (normal) result.The initial patient sample was subsequently retested on the original analyzer using the invalid calibration and continued to yield a higher result.For the other patient sample, the initial result was reported to the physician but was not questioned.The patient sample was subsequently retested on the original analyzer which yielded a lower result.The lower result was considered correct and was issued on corrected report to the physician.There were no allegations of patient harm due to the reported event.